Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Started itchy burning type pain on skin after knee replacement. What is this?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
I had a total knee replacement six weeks ago. I have had an itchy burning type of pain on my skin on the lower XXXXXXX since the surgery---mostly at night when I am trying to sleep. The knee itself doesn't hurt as much now. What is this?
Posted Thu, 6 Dec 2012 in Bones, Muscles and Joints
Answered by Dr. Saurabh Gupta 3 hours later

Thanks for posting your query.

In knee replacement, the worn ends of the bones that make up the knee joint are replaced with metal and plastic implants.

This itchy burning type of pain over XXXXXXX since surgery might be an allergy or hypersensitivity to the metallic components of the implant.

Although it is rare, I advice you to consult your surgeon for examination and you may get sensitivity test under his or her guidance.

Hope I was able to address your concern. Let me know if you need any more help.

Please accept my answer in case you do not have further queries.

Wish you good health....

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor